MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-4-3D-ES
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2020
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the axium prime coil became stretched.The patient was undergoing treatment for an unruptured, saccular aneurysm located in the right anterior communicating artery.The max diameter was 3.79 mm.The neck diameter was 3.68 mm.The patient¿s blood flow was normal, and vessel tortuosity was moderate.It was reported that in the process of deploying and recapturing the first coil, the coil was stretched and pulled out together with the catheter.There was no friction or difficulty during testing or delivery, and a continuous flush had been administered.The physician had repositioned the coil two times.The patient did not experience any injury or complications.The devices were prepared according to the instructions for use (ifu).Ancillary devices include an sl 10 s shape microcatheter.Additional information received indicated that the coil stayed in the microcatheter, with the cause of the stress being deployment.
 
Additional Manufacturer Narrative
H3: the axium prime pushwire was returned for analysis.The excelsior sl 10 micro catheter used in the event was not returned.Therefore, conformance to specifications could not be assessed.The excelsior sl 10 micro catheter has a labeled id (inner diameter) of 0.0165¿.Per the axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands.¿ therefore, the excelsior sl-10 micro catheter was found to be compatible for use with the axium prime coil.The axium prime pushwire was found bent at 89.4cm from the proximal end.The axium prime implant coil was found to be broken and shield coil stretched.The axium prime implant coil was not returned for analysis.No other anomalies were observed.Based on the device analysis and reported information, the customer¿s report of ¿coil stretch¿ could not be confirmed as the axium prime implant coil was detached from pushwire.However, the root cause could not be determined.Coil stretch can be caused by lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance, or incompatible catheter.Pushwire damage can be caused if the user advances the coil against resistance.The customer reported the axium prime coil was prepared as indicated in the ifu (which includes hydration), a continuous flush was maintained, the vessel was ¿moderate¿ tortuous, and the excelsior sl 10 micro catheter was found compatible for use with the axium prime coil.This regulatory report is being submitted as part of a retrospective review.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17429714
Report Number2029214-2023-01245
Device Sequence Number2545739
Product Code KRD
UDI-Device Identifier00847536031920
UDI-Public00847536031920
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model NumberAPB-3-4-3D-ES
Device Catalogue NumberAPB-3-4-3D-ES
Device Lot NumberA990447
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2021
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age53 YR
Patient SexFemale